Myasthenia gravis following HPV vaccination: a case report
Myasthenia gravis (MG), an autoimmune neuromuscular disorder, occurs owing to autoantibodies against acetylcholine receptors. MG symptoms can be triggered by various vaccines. The present case has been reported in the journal BMC Neurology.

A 23-year-old woman presented with binocular diplopia, ptosis, dysarthria, and dysphagia, which occurred on the 3rd day after the second HPV vaccine administration. She was diagnosed with MG based on history, clinical features, and test results. Her symptoms deteriorated on the 3rd day after admission, and she was transferred to the intensive care unit with mechanical ventilation.

On the 7th day after admission, due to discomfort in the right chest, pulmonary embolism was suspected. A tracheostomy was performed on the 14th day of mechanical ventilation. In the 4th week, the tracheostomy tube was removed; all symptoms had completely resolved at discharge. She was followed up for 5 months without recurrence or further treatment.

Learning Points:-
• This case report implies that the HPV vaccination may cause MG.

• Other neurological manifestations may occur owing to unexpected abnormal autoimmune responses such as autonomic dysfunction and pain.

• It is important to inform patients prior to inoculation and observe the occurrence of abnormal symptoms.

• Moreover, it is critical to intervene promptly and treat the patient when fatal deterioration is observed.

Read in detail here: https://pxmd.co/aoX9G
Dr. D●●●●●●d R●●●●h and 2 other likes this
Like
Comment
Share